HOME학술지천식 및 알레르기

Title A Case of Generalized Urticaria Induced by Heparin during Hemodialysis
Author Han-Jung Park, Jun-Mo Sung, Moo-Jung Kim, Gil-Soon Choi, Young-Min Ye and Hae-Sim Park
Place of duty Department of Allergy and Rheumatology, Ajou University School of Medicine, Suwon, Korea
This is an Open Access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/3.0/) which permits unrestricted non-commercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
Abstract Heparin is used for thromboprophylaxis in patients on hemodialysis, hemofiltration or continuous renal replacement therapies. Heparin-related immediate-type hypersensitivity reactions such as urticaria, angioedema or bronchospasm are very rare, and only a few cases of anaphylaxis-like responses have been described. We experienced the case of a 67-year-old female patient with an end-stage renal disease who presented generalized urticaria induced by heparin during hemodialysis. She began to experience recurrent itching and generalized urticaria after 2 weeks of the initiation of hemodialysis. The episodes started within 30 minutes of hemodialysis with heparin infusion; either sodium heparin or dalteparin (low molecular weight heparin) was used. Utilization of different dialyzers was unable to avoid the episodes, and these symptoms could be reduced when she was treated with heparin-free hemo-dialysis. She had no previous history of allergic diseases. In order to confirm the causative agent, we measured serum specific IgE antibodies against ethylene oxide, latex and formaldehyde using immunoCAP (Phadia, Sweden) and obtained negative results. Although skin prick tests and intradermal tests to the used heparin showed negative results, the intravenous provocation test using 1,500 U of heparin (with a bolus-loading dose of 1,000 U and a continuous intravenous infusion of 500 U for 3 hours) reproduced an immediate-onset generalized urticaria with itching sensation. We report herein a case of heparin-induced urticaria during hemodialysis in Korea. Because of increasing use of heparin in medical practice, physicians should be aware of possible immediate hypersensitivity reactions to this medication. (Korean J Asthma Allergy Clin Immunol 2009;29:69-73
Key_word Hypersensitivity, Hemodialysis, Anticoagulant
Publication info Korean J Asthma Allergy Clin Immunol 2009 Mar; 029(01): 69-72.
Full-Text
제 목 혈액투석 중에 발생한 헤파린에 의한 전신 두드러기 1예
저 자 박한정ㆍ성준모ㆍ김무정ㆍ최길순ㆍ예영민ㆍ박해심
소 속 아주대학교 의과대학 알레르기-류마티스내과학교실
출판정보 대한천식및알레르기학회지 2009 Mar; 029(01): 69-72.